Tips and advice

  • 12 replies
  • 10 subscribers
  • 822 views

Hi I’m new to this group and I am very nervous about my upcoming chemo treatment.I will be having a 3 month course of xerox and capecitabine tablets ,can anyone Share their experience, thanks 

  • I’m not sure if this is the same chemo I tried recently, but if it doesn’t suit you, you can stop at any time. Obviously, I don’t know your situation, but there may be other combinations suitable for you. Best of luck.

  • Thank you for your reply, I am currently recovering from a bowel resection and just feeling very nervous about the chemo .

  • I’ve just had a look at my previous chemotherapy, and wondered if you meant xelox and capecitabine? That’s the combination I had. Unfortunately, I didn’t get on with that combination so had to stop it. At the moment I’m just taking the tablets. I’m only on day 6, so probably too early to say no side effects. I hope you’re recovering well from your resection. Mine was 3 1/2 years ago which feels like another life! Take care of yourself and rest when you need to. I rushed into some things, which further down the line wasn’t a good idea.

  • Thank you for reply, it is xelox sorry to hear you did not get on with that combination and hope you are feeling a bit better now that you have stopped. I am recovering well from my resection thanks. Can I ask what side effects did you suffer, I know we are all different was just curious as there seems to be so many different effects. Many thanks.

  • I’ll be completely honest with you, so please do remember what you’ve said about us all being different. I believe I have more advanced cancer than you, so this will have had an effect on my body’s ability to cope with the treatment. Initially, it was nausea, heartburn, headaches and neuropathy. The neuropathy ranged from facial cramps to hands and calves. Those are manageable, as you learn to not touch anything cold, and to cover up when going outside in cooler weather. Unfortunately, by the second cycle, on top of that I had very bad mood swings, dehydration, blurring vision, difficulty concentrating, insomnia and found eating difficult due to some of the other symptoms. A lot of people have managed to get through this treatment, so please don’t be put off. One of the most important things to remember is to tell your team of any and all side effects straight away. No stiff upper lip will help, as the sooner you get on top of the, the better you’ll manage. I’m glad that you’re recovering well from your resection, and hope that you have a good team and support from family and friends. If you have any questions I’ll keep a lookout for you. Good luck.

  • Thank you once again for your reply, I’m sorry hear you have been through so much and I do take on board what you have said I will definitely talk to my team if I start to experience any effects. I wish you all the best on your journey and hope you have a great support network to help you through this take care .

  • Thank you that’s very kind. It’s good to share our experiences. Even if we only help one person to get through their treatment in a kinder way then it makes all the difference. The great thing about this community is that we’re all at different stages, and our experiences differ widely. I’m convinced that a positive attitude and keeping healthy really can make a difference. Look after yourself and keep posting on here with any concerns, no matter how small they seem. Sometimes that’s where we can make the biggest difference.

  • Absolutely couldn’t agree more 

  • Don't forget your red card team too. Watch your temperature and if you feel rough give them a call.

  • Not starting until the 15th so not sure what red card team is, but will bear it in mind. Thank you for your advice though